My doctor injected too much Botox and left a huge bump between my brows. I have huge pouches on the upper lids and I look Asian

What should I do to get rid of the pouches in my upper lids? They are very large at the inner corners and I look Asian. I can't open my eyes well. My lids are extremely swollen and have pouches at the inner corners. HELP!! The holidays are here. I have done Botox for the last 20 years and I have had good results. This time I had a lot injected and a lot of pain in my forehead. Is it toxic for my body? I went to a diiferent doctor who obviously doesn't know what he's doing

Doctor Answers 7

Swollen lids after Botox

Dear 2678anon;

It is possible that you had more than the needed amount of Botox injected in your frontalis muscle of the forehead. It might be possible to inject a small amount of Botox in the muscles that hold the brows down, and achieve a small lift, but most likely this effect will not wear off completely for 2 to 4 months. You must wish there was a complete and quick fix for this. And so do I.

One way to avoid this in future would be to have the frown lines injected first and then the forehead 2 weeks later. This can save you some money as well, as in my experience fewer units are needed with this approach.
 
All the best to you and Happy Holidays!
Dr. Clark


New York Dermatologist
5.0 out of 5 stars 7 reviews

Botox issue

It sounds like you might have had too much botox or a different product or bruise from your botox injections. Hard to say at this point.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Heavy eyelids and swelling

It sounds like you had too much Botox in the forehead and it will take several months to dissappear. Since you have had Botox without any problems before I would consult with an expert in Botox to avoid these complications. Best, Dr. Green

Too much Botox causing eyebrow ptosis

Sometimes there is more injections which can be done to help lift heavy brows from too much Botox in the forehead. I probably would go to another doc with more experience. I don't know the reason for the change in docs but if it was based on price, it was obviously the wrong decision. The problem most likely will just have to wear off gradually over the next 3 months.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Too much Botox

I'm so sorry to hear that you have had a complication after Botox injections.  It is unusual to be so swollen; are you sure it wasn't fillers?  If it was a hyaluronic acid filler, you may want to have it dissolved.  This can be done with a quick injection of a dissolving enzyme to the area.  Always keep track of what product and how much is injected.  Schedule a consultation with a board certified physician who has experience in Botox and fillers to discuss the next step.  Good luck!

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.8 out of 5 stars 24 reviews

Heavy Upper Eyelids

Thank you for your question.  It sounds like you would benefit from an upper eyelid blepharoplasty.  When excess skin hangs over the top of the eyelid, patients often benefit from a surgery to remove that skin.  The other option would be to do less botox in your forehead so that the lids don't become so heavy.  In my experience there are several different options to address the issue you are writing about.

Jessica Lattman, MD
New York Oculoplastic Surgeon
5.0 out of 5 stars 27 reviews

Forehead Botox complication

Unfortunately you have posted no pictures to help us assess your condition. Also, if your problems are as a consequence of recent Botox injection, your only option is to wait for the Botox to wear off in 3-4 months.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.